MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-80
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Stretched (1601); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a moderately calcified lesion in the left external iliac.A 7.0x80mm absolute pro self expanding stent system (ses) was advanced to the lesion through the common femoral artery and deployed at the target lesion; however during deployment the thumbwheel was noted to stop with part of the stent still inside the delivery catheter.The device was attempted to be removed however resistance was felt and the stent was noted to be stretched, with 50% in the target lesion and 50% stretched and lodged in the right common femoral artery.The stent separated at the stretched portion in the tissue track.A surgical cut down was performed at the right common femoral artery and the separated stent was removed.The part of the stent that was successfully deployed in the target lesion was post dilated and another stent was deployed to cover the remaining part of the lesion to complete the procedure.There was a clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported mechanical jam was able to be confirmed.The reported activation failure, stretched stent and the reported stent material separation were unable to be replicated in a testing environment due to the condition of the returned device (stent deployed and not returned).The reported difficult to remove unable to be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.As there was no damage noted to the device during the inspection prior to use, it is likely that the distal shaft was bent in the moderately calcified anatomy resulting in preventing the shaft lumens from moving freely; thus resulting in the reported/noted mechanical jam and the reported activation/deployment failure.Manipulation of the device resulted in the noted device damages (multiple kinked stent sheath, multiple jacket bends) likely contributing to the reported difficulties, resulting in the reported difficult to remove and ultimately resulting in the reported stretched and separated stent.The treatment appears to be related to the operational context of the procedure as reportedly a surgical cut down was performed at the right common femoral artery and the separated stent was removed.The part of the stent that was successfully deployed in the target lesion was post dilated and another stent was deployed to cover the remaining part of the lesion to complete the procedure.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20334104
Report Number2024168-2024-11479
Device Sequence Number20834089
Product Code NIO
UDI-Device Identifier08717648176081
UDI-Public(01)08717648176081(17)270331(10)4041861
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012535-80
Device Catalogue Number1012535-80
Device Lot Number4041861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/09/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight61 KG